Steroid induced hepatotoxicity in an adolescent with TCell lymphoblastic lymphoma: Case report


Tekkesin F., PINARLI F. G. , OKUR A. , KARADENİZ C. , Oʇuz A.

Turkiye Klinikleri Pediatri, cilt.23, sa.3, ss.138-141, 2014 (Diğer Kurumların Hakemli Dergileri) identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 23 Konu: 3
  • Basım Tarihi: 2014
  • Dergi Adı: Turkiye Klinikleri Pediatri
  • Sayfa Sayıları: ss.138-141

Özet

Copyright © 2014 by Türkiye Klinikleri.Although hepatotoxicity is a quite frequent side effect of chemotherapy in patients with cancer, steroid-induced hepatotoxicity is rare in children. Here we report a 16-year-old boy with precursor T-cell lymphoblastic lymphoma in who hepatomegaly and elevated liver function tests were found after initiation of steroid treatment. All other causes of hepatic dysfunction were excluded and the patient was diagnosed as steroid-induced hepatotoxicity. Hepatomegaly regressed and liver function tests were normalized after discontinuation of steroids. Steroid-induced hepatotoxicity leading to dose reduction during treatment is extremely rare but must be kept in mind in children under chemotherapy when other causes of hepatic dysfunction were excluded.